69838members
367082posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Reduced dose of Fluouracil in FEC T due to protein test

1 REPLY 1
Community Champion

Re: Reduced dose of Fluouracil in FEC T due to protein test

Hi MaryJane,

There is something called a DPD deficiency, which is where your liver doesn't make any or enough of a certain enzyme which is needed to safely metabolise the fluouracil drug. 

Link here for you for info:  https://www.cancerresearchuk.org/about-cancer/cancer-in-general/treatment/chemotherapy/side-effects/...

I recently had a DPD test myself and am still waiting for the results but my Oncologist reassured me that its doubtful I have it as apparently it will cause you to feel VERY ill (above and beyond the usual chemo side effects).  So in some respects the fact that you've managed to have fluoracil at 50% dose is a good indication your body is coping even if you have a DPD deficiency.  However you do want peace of mind so give your Oncologist a call as soon as you can and ask for a telephone appointment to ask questions and get it all cleared up! 

In terms of the dose reduction and its effectiveness...try not to worry about that.  When I had a dose reduction, my Oncologist assured me that there are built in protocols for chemo treatment which allow them to reduce the dose but still effectively treat you, so you won't be "missing out" on any additional benefits from having a higher dose, if that makese sense.

Member

Reduced dose of Fluouracil in FEC T due to protein test

Am on FEC T just about to have cycle 3. Oncologist has just told me due to pre chemo blood test have only been having 50% dose of Fluouracil due to some sort of protein /enzyme deficiency. As no major side effects will increase to 100% for next treatment.  Was not aware I had been on lower dose. Anyone else heard of this?

Should have asked more but was a telephone conversation so caught me a bit as unexpected.

Am worried have had less treatment so might not be effective? ...but at same time will double dose this time be safe as oncologist said side effects can be life threatening (although know I'm probably just hanging on to that phrase and not the big picture that no major side effects on lower dose).